MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CXR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CXR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404013
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) was not performing as expected.Two weeks later a revision surgery was performed, upon examination a hole in the left cylinder was found.The left cylinder, pump and reservoir were removed and replaced, while the existing reservoir was kept in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
D4 unique identifier (udi) for reservoir: (b)(4).D4 unique identifier (udi) for pump: (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Model number/catalog number: 72404161.Serial number: n/a.Batch/lot number: 1000159781.Model/catalog description: reservoir.D4 unique identifier (udi) for reservoir: (b)(4).Model number/catalog number: 72404310.Serial number: n/a.Batch/lot number: 1000115325.Model/catalog description: pump.D4 unique identifier (udi) for reservoir: (b)(4).Updated concomitant product comment.Upon receipt at our post market quality assurance laboratory, the returned cylinder and momentary squeeze (ms) pump were thoroughly analyzed.The cylinder was microscopically inspected and leak tested; it was found broken fabric threads from wear, a hole from fatigue associated with a bulge, and wear at folds in the proximal, middle, and distal ends of the cylinder.Additionally, it was observed that the cylinder had buckling folds and a bulge due to excess air between inner and outer tubes when inflated with syringe.The cylinder did not pass the leakage testing due to the leak found from fatigue in the proximal end of the cylinder.The ms pump was microscopically inspected; and leak and functionally tested.The tubing was cut down to the pump block.The ms pump passed the leakage and functional testing.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the event of mechanical malfunction (leaks, incomplete inflation/ deflation, kinking) and inconsistent cylinder diameter (aneurysm) was defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and analysis results, the hole and leak identified in one of the cylinders could have caused or contributed to the reported clinical observation of mechanical problem, and it confirmed the reported cylinder hole.

Brand Name
AMS 700 CXR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24096666
Report Number2124215-2026-03239
Device Sequence Number10243530
Product Code JCW
UDI-Device Identifier00878953002705
UDI-Public(01)00878953002705(17)221003(10)187769010
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/03/2022
Device Model Number72404013
Device Catalogue Number72404013
Device Lot Number0187769010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN 72404310 / LOT 1000115325; RESERVOIR: UPN 72404161 / LOT 1000159781
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale